Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Taking malarone after a bowel resection. Is it safe to take doxycycline?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
Hi, I had a bowel resection 2.5 months ago, I am going to Guatemala tomorrow and started to take Malarone. I happen to be allergic to this and was given a new prescription doxycycline, would it be safe to take this medicine after my surgery? I was also prescribed chloroquine but it mentions I shouldn't take it if I have issues with my intestines. I am just making sure I can't take the chloroquine and must take the doxycycline.
Posted Thu, 28 Nov 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 9 minutes later
Brief Answer: Doxycycline is safe for you. Detailed Answer: Hello! Thank you for the query. 2,5 month is long enough for intestine to get healed. So generally there is very few medicines contraindicated after colon removal. So doxycycline is safe for you. You can take it without any fear of side effects related to colon removal. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor